Schizophrenia.com

Ways to overcome sleepy effects (somnolence) after taking Geodon

Feeling sleepy is a very annoying side effect of Geodon. Normally people feel extremely

sleepy about 1.5-2.5 hours after taking the meds. After many trials, I found some ways

to make this time much longer.

I found the somnolence effect is strongly related to the dinner food you take. If you take

enough protein, such as lean meat, when taking the Geodon, and without ANY liquid

(soup, water, alcohol), you won’t feel sleepy at all.

Believe it or not, try it yourself!

I am powerlifter and I eat about 60 grams of protein with every meal (i usually eat breakfast and dinner but not lunch). I take Geodon twice a day with a very high protein meal twice a day and it doesnt knock me out. I think you’re right- my shrink said to take it with plenty of food to delay its 8 hour half life and make it good for around 12 hours. I took it with two jumbo bbq sandwiches at 9 last night and its noon right now, I slept in and its still working, no voices right now.

Geodon has a very short half life and MUST be taken with food to work correctly and not just knock you out for a few hours (thats what it does when taken without plenty of food).

As for liquid, I drink around 2 gallons of water a day and it doesnt interfere. Alcohol DOES interfere. More than one drink and you can expect an increase in sympotoms.

I just turned 21 on wednesday and its been hard to keep it at 1 drink. On my birthday night I had two and it made me hear some people in the bar talking about me. So looks like im not drinking even a couple drinks.

High protein and high fiber meals such as hearty whole wheat bread etc.

Why does Geodon make some people not sleepy? I wish my evening dose did! Sometimes I don’t feel like eating breakfast and will take Geodon and it will not effect any wakefulness.

I used to take my dose at night with a small meal. For the first hour after waking up I felt like a truck had run over me. My leg muscles were sore and stiff, I could hardly walk until I had a couple cups of coffee, then I felt good the rest of the day.
I emailed my pdoc if this was normal and replied with a very offensive smart mouthed comment hinting that I must have been “hung over” and never answering my question. I refused to talk to him for about a year.

Somnolence (sleepy) means the meds are properly absorbed by your body and it’s doing the job. I did try taking the meds with a small amount of foods and it gets less into the body, because it turns out I don’t have any somnolence effect, i.e. I am widely awaken at 11 pm!

The manufacturer of the meds, i.e. Pfizer, published papers before claiming the meds need to be taken with food so that it get absorbed. They also pointed out it is not related to fat you take.

But I found it is related to the protein, lean meat, fish, egges, tofu and so on. Protetin delays the sleepy effect. Rice and bread makes the meds absorbed best by the body. The sleepy feeling strikes you accurately 1.7 hours after you put in your mouth.

Interesting stuff my friend, will have to eat foods high in protein if Geodon starts making me sleepy.